MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE FIXED NEEDLE TB SYRINGE; SYRINGE, ANTISTICK

SMITHS MEDICAL ASD, INC. JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE FIXED NEEDLE TB SYRINGE; SYRINGE, ANTISTICK
Catalog Number 4429-1
Medical Device Problem Codes Bent (1059); Protective Measures Problem (3015)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that immediately upon use of the device, the needle of a jelco® hypodermic needle-pro® edge¿ safety device fixed needle tb syringe bent and stuck out of the safety device.A dirty needlestick occurred.Blood borne pathogen exposure protocol was started.No permanent injury was reported.

Brand Name
JELCO® HYPODERMIC NEEDLE-PRO® EDGE¿ SAFETY DEVICE FIXED NEEDLE TB SYRINGE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6698721
Report Number3012307300-2017-01452
Device Sequence Number19074826
Product Code MEG
UDI-Device Identifier00351688060948
UDI-Public00351688060948
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K063755
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number4429-1
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2017
Initial Report FDA Received Date07/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;